I hope you all having a good day. I am 38 years old. I am on sprintc and prozac. I have had a battle over being overweight a majority of my life. I have general aniexty hence prozac. I have been placed on birth control to regulate my periods since i have been in my 20's. My maternay side of my family my mother and sister have diabetes.; however, they choose unhealthy eating habits as well as non exercise. My maternal grandmother had it as well but it was onset in her older age. I have lost weight March 6th I was 232 and I am now done to 213. I went to my PCP for my annunal physical for a morning appointment. I had nothing to eat. That morning I weighed 216. two days after period ended I was down to 214 then two days after that 212.6. My PCP took my A1C due to being overweight and family history of diabetes. She is concerned since my A1C level was 5.9 , last she took it it was 5.4 . She stated that I am in the "pre-diabetic zone". She placed me on Metformin twice a day at 500 mg. She wants me to take it to bring sugar down/ prevention in pre-diabeties, help with weight loss and family history of PCOS(1st cousin) . I started taking it on 6/6/2015 the day I weighted 212.6 in the AM. so far on it I feel like crap after everytime I eat and I can't complete a meal. I eat a well balanced meal oatmeal with almonf milkd with flax seed/ chia and cimmon and 1 hard boiled egg for breakfast. I have chicken with a smart one and apple for lunch. I drinl water throughout the day. First day having this while working a full work day. I am in the bathroom every 30 minutes to urinate. I felt like crap after lunch sick to stomach/ headache and wanted to throwup. I am concered since I lost weight on my own will metforming hinder this? should I request to be taken off? any advice will be great. Thank you in advance,Liz
Metformin for someone who is "pre-diabetic" - should I be scared?
Metformin is a pretty good med and it does help in lowering blood glucose levels and also will help you in your efforts to lose weight, some people have a lot of side effects when first starting
I would let your doctor know of all the side effects that your getting. And if you think that they are getting less, them I would try to stick it out as this med will help a lot. But only you cam determine if the side effects are too much to continue.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Pre-Diabetes - I was prescribed Metformin 500MG as I am pre-diabetic... doctor offered as an option?
Posted 13 Jan 2012 • 1 answer
Victoza - my doctor diagnosed me pre-diabetic and put me on 1.8 from day one - is this not too much?
Posted 6 Oct 2013 • 1 answer
Posted 7 Oct 2013 • 2 answers
Posted 24 Nov 2014 • 1 answer
Posted 11 Dec 2014 • 3 answers